question-icon

What causes dapsone reaction?

default
Posted on Fri, 7 Nov 2014
Question: Hi dr.. My wife aged 33 has recently had an episode of Dapsone reaction. She has a history of migraine and now its almost daily . Sometimes even not curable by medicines. Also she is having some skin allergy for which Dapsone was suggested. Kindly suggest.she is recovering from dapsone episode but the progress is very slow.she feels lack of energy and is tired most of the time.
doctor
Answered by Dr. Rahul Kumar (1 hour later)
Brief Answer:
one month required

Detailed Answer:
Hello
Thanks for the query and photograph.
Dapsone is usually given in conditions like prurigo nodularis and dermatitis hrrpetiformis. These are chronic itchy conditions.
Low mood headache, fever etc are common side effects of Dapsone hypersensitivity. It may up to a month for recovery. But don't worry there will be complete recovery.
Another important thing is iron supplement which is must in Dapsone hypersensitivity.
Let me know if you have any other doubts.
Thank you
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rahul Kumar (31 minutes later)
Thanks for sharing the infoemtion, please suggest some remedy for the skin problem also for which i have already shared the pic...have taken kenz for the same but the peroblem persist. Also let me know some medicine for migraine attacks...
doctor
Answered by Dr. Rahul Kumar (9 hours later)
Brief Answer:
clobetasol lotion

Detailed Answer:
Hello
Thanks for the follow up.
Ask her to apply clobetasol lotion daily in night and aloevera lotion daily in morning.
This will give her some relief.
Also give her an anti histamine tablet like cetrizine. This will relieve itch.
Slowly skin will recover. For migrane you can take combiflam tablet
Let me know if you have any other doubts.
Thank you
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Rahul Kumar

Dermatologist

Practicing since :2010

Answered : 6308 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes dapsone reaction?

Brief Answer: one month required Detailed Answer: Hello Thanks for the query and photograph. Dapsone is usually given in conditions like prurigo nodularis and dermatitis hrrpetiformis. These are chronic itchy conditions. Low mood headache, fever etc are common side effects of Dapsone hypersensitivity. It may up to a month for recovery. But don't worry there will be complete recovery. Another important thing is iron supplement which is must in Dapsone hypersensitivity. Let me know if you have any other doubts. Thank you